MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 90MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 90MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal and revision with a total hip surgery due to a broken unknown trochanteric femoral nailing advanced (tfna) lag screw.The implant was successfully removed and then a total hip arthroplasty was performed on the patient.The patient status is unknown.Concomitant devices reported: unknown tfna nail (part# unknown, lot# unknown, quantity# 1); unknown tfna locking screw (part# unknown, lot# unknown, quantity unknown); unknown tfna end cap (part# unknown, lot# unknown, quantity#1).This report is for one (1) tfna fenestrated screw 90mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part number: 04.038.190s.Lot number: h766634.Part manufacturing date: 19 november 2018.Manufacturing site: elmira.Part expiration date: 31 october 2028.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h766634 of tfna fenestrated screws was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h619326 met all specifications with no issues documented that would contribute to this complaint condition.Visual inspection: the tfna fenestrated screw 90mm (p/n: 04.038.190, lot number: h766634) was received at us customer quality (cq).Visual inspection of the complaint device showed the distal end (threads) had broken.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post manufacturing damage.Document/specification review: current and manufactured) were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the distal end of the device has broken.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H6: code 3191 used to capture surgical intervention and medical device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 90MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9581745
Report Number2939274-2020-00144
Device Sequence Number459189
Product Code HSB
UDI-Device Identifier10886982098726
UDI-Public(01)10886982098726
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.190
Device Catalogue Number04.038.190S
Device Lot NumberH766634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/22/2020
02/06/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/04/2020
02/07/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS; UNK - NAILS; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR